Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 9, 2005, 3:09 AM CDT for Stark County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 9, 2005, 4:01 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 090809 SVRILX ILC175-090900- /O.NEW.KILX.SV.W.0094.050609T0809Z-050609T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 309 AM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 400 AM CDT * AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LOMBARDVILLE...OR ABOUT 12 MILES EAST OF KEWANEE...AND WAS MOVING NORTHEAST AT 20 MPH. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982 $$ SMITH
3 follow-up statements
000 WWUS53 KILX 090841 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT THU JUN 9 2005 ILC175-090900- /O.CON.KILX.SV.W.0094.000000T0000Z-050609T0900Z/ STARK- 340 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR NORTHEASTERN STARK COUNTY... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LOMBARDVILLE...WITH AN ADDITIONAL THUNDERSTORMS DEVELOPING NEAR BRADFORD. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982 $$ SMITH
000 WWUS53 KILX 090854 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 354 AM CDT THU JUN 9 2005 ILC175-090900- /O.CON.KILX.SV.W.0094.000000T0000Z-050609T0900Z/ STARK- 354 AM CDT THU JUN 9 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CDT FOR NORTHEASTERN STARK COUNTY... AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BRADFORD...MOVING NORTHEAST AT 20 MPH. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982 $$ SMITH
000 WWUS53 KILX 090901 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 400 AM CDT THU JUN 9 2005 ILC175-090911- /O.EXP.KILX.SV.W.0094.000000T0000Z-050609T0900Z/ STARK- 400 AM CDT THU JUN 9 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STARK COUNTY WAS ALLOWED TO EXPIRE AT 400 AM CDT... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4122 8981 4113 8965 4123 8965 4123 8982 $$ SMITH SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 10:45 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 8, 10:45 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 PM CDT WED JUN 8 2005 .DISCUSSION... MINOR UPDATE TO THE FORECAST OVERNIGHT TO LOWER CONVECTION CHANCES TO 30% OVER EASTERN IL WHILE KEEPING 40% WEST OF I-57. PARTLY TO MOSTLY CLOUDY SKIES WITH LOWS FROM 65 TO 70 DEGREES WITH SOUTH TO SE WINDS 5 TO 10 MPH. AN MCS SENT A SQUALL LINE SE THROUGH CENTRAL/SE IL BETWEEN 1 AND 7 PM WITH A FEW AREAS OF SEVERE WIND DAMAGE. CONVECTION FROM THIS MCS HAS MOVED INTO FAR SOUTHERN IL...SE MO AND WESTERN KY WITH CLOUD COVER DECREASING OVER CENTRAL IL. ANOTHER MCS WAS OVER EAST KS AND NW MO AND AND DEVELOPING NE INTO SOUTHERN IOWA ON THE NOSE OF A LOW LEVEL JET. CONVECTION JUST WEST OF KIRKSVILLE MO AND OTTUMA IOWA. SURFACE MAP HAS 1000 MB LOW PRESSURE OVER SOUTHERN LAKE WINNIPEG WITH A COLD FRONT EXTENDING SOUTH TO A 1002 MB LOW OVER CENTRAL KS. WIDESPREAD RAIN AVERAGING A QUARTER TO A HALF INCH FROM MCS OVER CENTRAL IL THIS AFTERNOON AND EARLY EVENING HAS COOLED TEMPS TO AROUND 70F AND A FEW DEGREES FROM THE DEWPOINTS. TEMPS TO SETTLE TOWARD THE DEWPOINTS IN THE MID TO UPPER 60S AND COULD ALLOW PATCHY FOG TO DEVELOP WITH FAIRLY LIGHT SSE WINDS. RUC SHOWS QPF MOVING INTO NW IL LATER TONIGHT FROM THE IL RIVER NW FROM MCS WEST OF IL WHILE NAM IS FAIRLY DRY. WILL KEEP A CHANCE OF CONVECTION LATER TONIGHT ESPECIALLY WESTERN AREAS. && .PREV DISCUSSION... PROBLEM TODAY IS THE MCS TODAY AND LITTLE CHANGE IN THE LONG TERM. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MSAS DATA SHOWS VERY UNSTABLE AIRMASS AHEAD OF APPROACHING MCS. STRONG COLD POOL DEVELOPED BEHIND IT. SEVERE POTENTIAL WITH BOW ECHO ON FORWARD EDGE OF LINE THAT INTERSECTED WITH OUTFLOW BOUNDARY THAT PUSHED SOUTH FROM NORTHWEST IL STORMS. NO CHANGES THROUGH FRIDAY...AS FRONT STAYS WEST OF AREA. DID NOT CHANGE POPS AS UNSTABLE TROPICAL AIRMASS REMAINS IN REGION. LONG TERM...SATURDAY THROUGH WEDNESDAY... NO CHANGES IN SITUATION THROUGH MONDAY. FOR TUESDAY, THE GFSLR FINALLY BRINGS A SIGNIFICANT FRONT THROUGH STATE AND INTO THE EAST COAST BY WEDNESDAY. FOREIGN MODELS ALL DO NOT DRIVE THE FRONT THAT FAR AND WITH BERMUDA HIGH ANCHORED IN SOUTHEAST US, FEEL THE AGGRESIVE FRONTAL MOVEMENT IS WAY OUT OF LINE. THEREFORE MODIFIED WINDS ON TUESDAY TO WEDNESDAY, PLUS INCREASED THE TEMPERATURES AND DEW POINTS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. GOETSCH/HUETTL
Hazardous weather outlook, Jun 8, 11:12 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT WED JUN 8 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1112 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON INTO THIS EVENING. ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF EAST-CENTRAL ILLINOIS BY AROUND NOON TODAY...HOWEVER...THIS THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS. A LARGE COMPLEX OF THUNDERSTORMS OVER NORTH CENTRAL IOWA IS EXPECTED TO TRACK SOUTHEAST INTO CENTRAL ILLINOIS THIS AFTERNOON. THE AIR MASS AHEAD OF THESE STORMS WILL BECOME VERY UNSTABLE WITH THE PRIMARY THREAT FROM THE STORMS THIS AFTERNOON BEING FROM DAMAGING STRAIGHT LINE WINDS AND A LESSER THREAT OF HAIL. AREAS ALONG AND WEST OF THE ILLINOIS RIVER SHOULD SEE THE THUNDERSTORMS MOVE IN BETWEEN 2 AND 4 PM...WITH LOCATIONS FURTHER EAST AND SOUTH SEEING THE STORMS DEVELOP AFTER 4 PM. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD SLOWLY DIMINISH AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS CENTRAL AND SOUTHEAST ILLINOIS FROM THURSDAY THROUGH SATURDAY AS A SERIES OF WEAK WEATHER DISTURBANCES INTERACTS WITH A VERY WARM AND UNSTABLE AIR MASS OVER THE MIDWEST. THERE IS A SLIGHT CHANCE FOR ADDITIONAL SEVERE THUNDERSTORMS ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING...ROUGHLY FROM 200 PM THROUGH 900 PM. HARDIMAN
In the hours before
Local storm report, Jun 8, 10:26 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 4 WSW PANA 39.36N 89.15W
06/08/2005 77 MPH CHRISTIAN IL CO-OP OBSERVER
REPORTED IN ROSAMOND. TWO 100 FT TREES BLOWN OVER. POWER
LINES DOWN. PLAYGROUND EQUIPMENT DESTROYED. SWOP REPORT.
&&
GEELHARTLocal storm report, Jun 9, 2:47 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
247 AM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM HAIL METAMORA 40.79N 89.36W
06/09/2005 1.00 INCH WOODFORD IL EMERGENCY MNGR
&&
DSMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:33 AM CDT | Severe Thunderstorm Warning | ILX | Woodford | 53 min |
| Jun 9, 2:34 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.